Jump to content
CrazyBoards.org

Recommended Posts

Hi,

so a week ago we increased my lithium dose in the evening (total 750mg...450 ER and 300 IR...I’ve gone toxic above that amount before).  About three days after that I started having GI symptoms (nausea and abdominal pain).  I also started cold medicine around the same time though (NyQuil/dayquil).  

Anyone have a guess at what the more likely culprit is?  I have drugs that help (bentyl for abdominal pain and zofran for nausea) because of sometimes getting similar symptoms with migraines.  

I’m just hoping that I won’t have to drop the lithium back down.  I know that GI symptoms can come along with toxicity, but I can’t imagine that’s what this.

Share this post


Link to post
Share on other sites
8 minutes ago, dancesintherain said:

Hi,

so a week ago we increased my lithium dose in the evening (total 750mg...450 ER and 300 IR...I’ve gone toxic above that amount before).  About three days after that I started having GI symptoms (nausea and abdominal pain).  I also started cold medicine around the same time though (NyQuil/dayquil).  

Anyone have a guess at what the more likely culprit is?  I have drugs that help (bentyl for abdominal pain and zofran for nausea) because of sometimes getting similar symptoms with migraines.  

I’m just hoping that I won’t have to drop the lithium back down.  I know that GI symptoms can come along with toxicity, but I can’t imagine that’s what this.

You don’t take viberzi do you?

Share this post


Link to post
Share on other sites

@dancesintherain I think the only way to really know for certain is to contact your pdoc and possibly or probably get some lab work done. I hope it's not toxicity but I really would want to be extra careful given your history. I'd hate for something bad to happen! I care and just want to make sure you are ok. So I think a call to your Dr really is in order in this situation. 

Share this post


Link to post
Share on other sites

Thanks—I actually just got it done this morning.  So that’s covered!

5 minutes ago, DammitJanet said:

You don’t take viberzi do you?

No...haven’t actually heard of it?

  • Like 1

Share this post


Link to post
Share on other sites
Just now, dancesintherain said:

Thanks—I actually just got it done this morning.  So that’s covered!

No...haven’t actually heard of it?

Good. It’s a new ibs med which works incredibly well, but I just did more research on it a few days ago after experiencing severe upper abdominal pain and it seems to be giving some people pancreatitis. 😮 

So be careful if doc ever suggests it for stomach stuff. 

Just thought I’d make sure it wasn’t that!

Share this post


Link to post
Share on other sites

Look at the label carefully, doesn’t NyQuil/DayQuil contain nsaids? It might be safer to take individual meds targeting your cold symptoms, than an overall OTC, so you can adjust the nsaid dosage. 

I could be wrong on that though, I don’t use it. 

Oops: just googled, it has acetaminophen. My bad. 

Edited by Rabbit37

Share this post


Link to post
Share on other sites

Thank you both.  I think the Bloodwork usually gets back pretty quickly, so I should know sooner or later.  

Rabbit, I hadn’t even thought of the NSAID potential, so thanks for flagging it for future purchases.

Share this post


Link to post
Share on other sites

Thanks!  Me too.  I’m leaning toward it being a combination of cold medicine and anticipation related to the trip/being with family.  I can’t imagine that I jumped from 0.4 to toxic with a 150 mg increase.

Share this post


Link to post
Share on other sites

Well it’s not the lithium.  That’s only at 0.5.

 

i refused to let her increase it just for the sake of increasing it.  I’ve been toxic at a slightly higher dose (I take 750 now and I’ve been toxic at 900 and 1050), so I don’t want that to happen again.  She didn’t sound thrilled with that refusal, but I can’t risk it.  It landed me in the hospital with fluids being pushed in me.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×